Alert archive / California / High Surf Advisories in 2006

High Surf Advisory 16, NWS Eureka, CA

December 26, 2006

NWS Eureka, CA issued this high surf advisory at Dec 26, 2006, 9:31 AM PST. It took effect at Dec 26, 2006, 10:00 AM PST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Dec 26, 2006, 9:31 AM PST (17:31 UTC)
In effect from
Dec 26, 2006, 10:00 AM PST
Expired
Dec 26, 2006, 3:08 PM PST
In force
5 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS46 KEKA 261731
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
931 AM PST TUE DEC 26 2006


CAZ001-270000-
/O.CAN.KEKA.SU.Y.0015.000000T0000Z-061226T1800Z/
/O.NEW.KEKA.SU.Y.0016.061226T1800Z-061227T0000Z/
REDWOOD COAST-
931 AM PST TUE DEC 26 2006

...HIGH SURF ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS EXTENDED THE HIGH SURF
ADVISORY UNTIL 4 PM PST THIS AFTERNOON.

WESTERLY SWELLS OF 16 TO 18 FEET GENERATED BY A PACIFIC STORM
WILL CONTINUE TO PROPAGATE INTO THE COASTAL WATERS THROUGH THE
AFTERNOON. BREAKER HEIGHTS OF 18 TO 21 FEET CAN BE EXPECTED ALONG
THE SHORES OF DEL NORTE AND HUMBOLDT COUNTY.

ALWAYS USE EXTREME CAUTION WHEN NEAR THE OCEAN. POWERFUL WAVES
CAN SWEEP PEOPLE AWAY INTO THE TURBULENT AND FRIGID WATERS.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$

CAZ002-261845-
/O.CAN.KEKA.SU.Y.0015.000000T0000Z-061226T1800Z/
MENDOCINO COAST-
931 AM PST TUE DEC 26 2006

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE HIGH
SURF ADVISORY. 

THE SWELL HAS FALLEN BELOW 18 FEET AND IS EXPECTED TO CONTINUE TO
DECREASE DURING THE DAY.


$$
KENNEDY
1 follow-up statement
000 
WHUS46 KEKA 262308
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
308 PM PST TUE DEC 26 2006


CAZ001-270015-
/O.CAN.KEKA.SU.Y.0016.000000T0000Z-061227T0000Z/
REDWOOD COAST-
308 PM PST TUE DEC 26 2006

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE HIGH
SURF ADVISORY. 

THE SWELL IS EXPECTED TO REMAIN BELOW 18 FEET.

$$
KENNEDY

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this high surf advisory went out at Dec 26, 5:45 AM PST, 3 hours 46 minutes earlier.

Area forecast discussion, Dec 26, 5:45 AM PST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
545 AM PST TUE DEC 26 2006

.SYNOPSIS...A STRONG FRONTAL SYSTEM OFFSHORE WILL CONTINUE TO
BRING PERIODIC RAIN THROUGH TONIGHT. COLDER AIR ALOFT WILL SPREAD
INTO THE REGION TONIGHT THROUGH WEDNESDAY...BRINGING A CHANCE FOR
SNOW ABOVE 3000 FEET WEDNESDAY MORNING. HIGH PRESSURE WILL BUILD
INTO THE AREA WEDNESDAY NIGHT AND WILL LIKELY WARD RAIN OFF
THROUGH THURSDAY NIGHT.

&&

.DISCUSSION...VIGOROUS LOW OFFSHORE WAS MOVING NORTHEAST TOWARDS THE
OREGON COAST EARLY THIS MORNING. WINDS HAVE BEEN RAMPING UP OVER THE
COASTAL WATERS AND OVER COASTAL HEADLANDS IN RESPONSE TO THE
OCCLUDING LOW. STRONG JET AND ASSOCIATED SUBTROPICAL MOISTURE PLUME
WAS SLOWLY SAGGING SOUTHEASTWARD ACROSS THE AREA THROUGH THE NIGHT.
THE HEAVY RAIN THAT DROVE RIVERS TO NEAR MONITOR STAGE ON THE SMITH
RIVER IN DEL NORTE COUNTY...WILL CONTINUE TO SPREAD SOUTHEASTWARD
TODAY ACROSS HUMBOLDT AND MENDOCINO COUNTIES. EXPECT THE RAINFALL
INTENSITIES AND RATES TO DECREASE IN DEL NORTE COUNTY TODAY. STAGES
ON THE SMITH HAVE BEEN FALLING THROUGH THE NIGHT AND AS OF 4AM WAS
BELOW MONITOR STAGE AT DR FINE BRIDGE.  THE NEXT FOCUS OF CONCERN
WILL BE AREAS THAT HAVE ACTUALLY SEEE RAIN FOR THE LAST 24-36 HOURS.
MAD RIVER AT ARCATA AND EEL RIVER AT FERNBRIDGE ARE STILL FORECASTED
TO APPROACH OR SLIGHTLY EXCEED MONITOR STAGES TONIGHT/EARLY WED. A
RIVER STATEMENT WILL LIKELY BE ISSUED LATER THIS MORNING. BEST RAIN
RATES STILL LOOK TO BE ACROSS THE EEL BASIN. RAIN HAS BEEN REALLY
SLOW TO MATERIALIZE ACROSS SOUTHERN MENDOCINO COUNTY. AS OF 5
AM...UKIAH MUNI ASOS FINALLY REPORTED 0.01 INCH OF RAIN. THATS
ALMOST AS MUCH AS 6-12 HRS SLOWER THAN WHAT MODEL FORECASTS
INDICATED YESTERDAY. THUS THE FLOOD WATCH FOR THE NAVARRO RIVER AT
NAVARRO WAS CANCELLED.

SNOW LEVELS WILL LOWER LATE TONIGHT AND WEDNESDAY MORNING...DOWN
TO 3500 TO 4000 FEET. GFS AND ETA WERE IN GOOD AGREEMENT ON BRINGING
COLDER AIR...STEEPER LAPSE RATES AND BLUSTERY NORTHWESTERLY FLOW
INTO THE FORECAST AREA TONIGHT/EARLY WEDNESDAY. PRECIP AMOUNTS WILL
PROBABLY EASE UP IN THE COLDER AIR MASS. PRECIP ESTIMATES STILL
WARRANT A SNOW ADVISORY FROM ABOUT 10 PM TUE TO 10 AM WED ABOVE
3500 TO 4000 FEET.

RIDGE ALOFT AND OFFSHORE FLOW DEVELOPS WED NIGHT AND THURSDAY
AND WE SHOULD SEE A 24-48 HOUR WINDOW OF DRY...BUT COLD WEAX.
SOLUTIONS INDICATE ANOTHER SERIES OF RELATIVELY WEAK FRONTAL SYSTEMS
MOVING TOWARDS THE COAST FRIDAY THROUGH MONDAY. WITH 500MB HGTS
RISING THROUGH SAT OR SUN...BEST PRECIP CHANCES SHOULD BE NORTH
COAST ZONES 1 AND 3. TIMING OF EACH EVENT IS STILL UNCERTAIN. AT
THIS TIME WILL JUST KEEP A BROAD BRUSH CHANCE OR SLIGHT CHANCE
OF RAIN IN EVERY ZONE EVERY DAY FRI THROUGH MON. DJB

&&

.AVIATION...AN INTENSE LOW PRESSURE SYSTEM APPROACHING THE NORTHWEST
CALIFORNIA COAST TODAY WILL CONTINUE TO BRING MOIST CONDITIONS
ACROSS REGIONAL AIRPORTS TODAY. COASTAL AIRPORTS WILL ALSO
EXPERIENCE GUSTY SOUTH SURFACE WINDS TODAY AS THE STORM MOVES TOWARD
THE COAST. FLIGHT CONDITIONS WILL FLUCTUATE BETWEEN VFR AND MVFR AS
LOWER VSBYS AND CIGS CAN BE EXPECTED IN AREAS OF HEAVIER RAIN.
COOLER AIR WILL SPREAD ACROSS THE REGION TONIGHT AS THE STORM MAKES
LANDFALL AND PUSHES INLAND...BRINGING LOWER FREEZING LEVELS AND POST
FRONTAL SHOWERS. GUSTY WINDS ARE EXPECTED TO CONTINUE OVERNIGHT AS
WINDS ARE EXPECTED TO SHIFT OUT OF THE NORTHWEST. REFER TO
OBSERVATIONS...TAFS AND TWEBS FOR LATEST INFORMATION AND UPDATES. EL

&&

.EKA WATCHES/WARNINGS/ADVISORIES...GALE WARNING PT ST GEORGE TO PT
ARENA OUT 60 NM. HAZARDOUS SEAS WARNING PT ST GEORGE TO PT ARENA
OUT 60 NM. URBAN AND SMALL STREAM FLOOD ADVISORY FOR DEL
NORTE...HUMBOLDT AND MENDOCINO COUNTIES UNTIL 5 PM. HIGH SURF
ADVISORY FOR THE REDWOOD COAST AND MENDOCINO COAST UNTIL 10 AM.
WIND ADVISORY FOR THE REDWOOD COAST AND NORTH COAST INTERIOR UNTIL 4
PM. SNOW ADVISORY FOR THE UPPER TRINITY RIVER IN EFFECT FROM 10 PM
TUE TO 10 AM WED.

&&

VISIT US WWW.WEATHER.GOV
Hazardous weather outlook, Dec 26, 6:08 AM PST, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
608 AM PST TUE DEC 26 2006

CAZ001-271415-
REDWOOD COAST-
608 AM PST TUE DEC 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

AN INTENSE PACIFIC STORM WILL APPROACH THE NORTHWEST CALIFORNIA
COAST TODAY...BRINGING STRONG SOUTHERLY WINDS AND MODERATE TO
HEAVY RAINFALL TO THE REGION. SOUTH WINDS OF 25 TO 35 MPH WITH
GUSTS UP TO 50 MPH CAN BE EXPECTED. A WIND ADVISORY IS IN EFFECT
THROUGH 4 PM TUESDAY AFTERNOON. (SEE SFONPWEKA)

LOCALLY HEAVY RAIN IS EXPECTED ACROSS DEL NORTE AND HUMBOLDT
COUNTIES TODAY THROUGH TONIGHT. EXPECT MINOR STREET FLOODING
AND PONDING ON AREA ROADS. (SEE SFOFLSEKA)

LARGE WESTERLY SWELL OF 18 TO 20 FEET WILL IMPACT THE DEL NORTE
COUNTY AND HUMBOLDT COUNTY COASTS THIS MORNING. THE INCOMING
SWELL WILL LIKELY CREATE DANGEROUS SURF CONDITIONS. A HIGH SURF
ADVISORY IN EFFECT UNTIL 10 AM TUESDAY MORNING. (SEE SFOCFWEKA)
THE SWELL IS EXPECTED TO SUBSIDE BELOW ADVISORY LEVELS THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED.

CAZ002-271415-
MENDOCINO COAST-
608 AM PST TUE DEC 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

AN INTENSE PACIFIC STORM WILL APPROACH THE NORTHWEST CALIFORNIA
COAST TODAY...BRINGING MODERATE TO HEAVY RAINFALL TO THE REGION
TODAY. LOCALLY HEAVY RAIN IS EXPECTED ACROSS MENDOCINO COUNTY TODAY
THROUGH TONIGHT. EXPECT MINOR STREET FLOODING AND PONDING ON AREA
ROADS. (SEE SFOFLSEKA)

LARGE WESTERLY SWELL OF 18 TO 20 FEET WILL IMPACT THE DEL NORTE
COUNTY AND HUMBOLDT COUNTY COASTS THIS MORNING. THE INCOMING
SWELL WILL LIKELY CREATE DANGEROUS SURF CONDITIONS. A HIGH SURF
ADVISORY IN EFFECT UNTIL 10 AM TUESDAY MORNING. (SEE SFOCFWEKA)
THE SWELL IS EXPECTED TO SUBSIDE BELOW ADVISORY LEVELS THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED.

CAZ003-271415-
NORTH COAST INTERIOR-
608 AM PST TUE DEC 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

AN INTENSE PACIFIC STORM WILL APPROACH THE NORTHWEST CALIFORNIA
COAST TODAY...BRINGING STRONG SOUTHERLY WINDS AND MODERATE TO
HEAVY RAINFALL TO THE REGION TODAY. SOUTH WINDS OF 25 TO 35 MPH
WITH GUSTS UP TO 60 MPH CAN BE EXPECTED OVER THE RIDGE TOPS. A
WIND ADVISORY IS IN EFFECT THROUGH 4 PM TUESDAY AFTERNOON. (SEE
SFONPWEKA)

LOCALLY HEAVY RAIN IS EXPECTED ACROSS DEL NORTE AND HUMBOLDT
COUNTIES TODAY THROUGH TONIGHT. EXPECT MINOR STREET FLOODING
AND PONDING ON AREA ROADS. (SEE SFOFLSEKA)

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

CAZ076-271415-
MENDOCINO INTERIOR-
608 AM PST TUE DEC 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

AN INTENSE PACIFIC STORM WILL APPROACH THE NORTHWEST CALIFORNIA
COAST TODAY...BRINGING MODERATE TO HEAVY RAINFALL TO THE REGION
TODAY. LOCALLY HEAVY RAIN IS EXPECTED ACROSS MENDOCINO COUNTY TODAY
THROUGH TONIGHT. EXPECT MINOR STREET FLOODING AND PONDING ON AREA
ROADS. (SEE SFOFLSEKA)

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED.

CAZ004-271415-
UPPER TRINITY RIVER-
608 AM PST TUE DEC 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

AN INTENSE PACIFIC STORM WILL APPROACH THE NORTHWEST CALIFORNIA
COAST TODAY...BRINGING MODERATE TO HEAVY RAINFALL TO THE REGION
TODAY. LOCALLY HEAVY RAIN IS EXPECTED ACROSS TRINITY COUNTY TODAY
THROUGH TUESDAY EVENING. EXPECT MINOR STREET FLOODING AND PONDING
ON AREA ROADS.

COLD AIR WILL SPREAD ACROSS THE REGION TUESDAY NIGHT AS THE THE
STORM MAKES LANDFALL AND PUSHES INLAND. WIDESPREAD RAIN TODAY
WILL CHANGE TO SNOW SHOWERS. SNOW LEVELS WILL FALL TO AROUND 4000
FEET TUESDAY NIGHT AND DROP TO 3500 FEET BY WEDNESDAY MORNING. 4
TO 6 INCHES CAN BE EXPECTED ABOVE 3500 FEET. A SNOW ADVISORY IS IN
EFFECT FROM 10 PM TUESDAY NIGHT THROUGH 10 AM WEDNESDAY MORNING.
(SEE SFOWSWEKA)

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 3:54 AM PSTSnow AdvisoryEKA28 hr
Dec 26, 3:09 PM PSTWind AdvisoryEKA7 hr

Nearby

High Surf Advisories in California, 2006Every high surf advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.